Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 1, 2007, 9:47 PM MDT for Albany County, Wyoming. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 9:47 PM MDT (03:47 UTC)
- Expired
- Aug 1, 2007, 11:45 PM MDT
- In force
- 118 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 95 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.8 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KCYS 020350 FFWCYS WYC001-020545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 947 PM MDT WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING... * UNTIL 1145 PM MDT * AT 945 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM HEAVY RAINS IN THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. WATER UP TO 8 INCHES DEEP WAS REPORTED FLOWING OVER PARTS OF U.S. HIGHWAY 30/287 BETWEEN ROCK RIVER AND ALBANY/CARBON COUNTY LINE AT 945 PM. THE HIGHWAY PATROL HAS CLOSED THE ROAD. THE RAIN THAT CAUSED THE FLOODING HAS PRETTY MUCH ENDED. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS LOW LYING AREAS ALONG THE BANKS OF STREAMS. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4173 10607 4173 10584 4191 10584 4190 10607 $$
2 follow-up statements
000 WGUS75 KCYS 020446 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1044 PM MDT WED AUG 1 2007 WYC001-020545- ALBANY WY- 1044 PM MDT WED AUG 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR CENTRAL ALBANY COUNTY... AT 1040 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT HIGHWAY 30 JUST NORTH OF ROCK RIVER WAS STILL CLOSED. WATER HAD PRETTY MUCH STOPPED FLOWING OVER THE ROAD HOWEVER. NO ADDITIONAL RAIN WILL FALL THROUGH 1145 PM IN THE WARNED AREA. LAT...LON 4173 10607 4173 10584 4191 10584 4190 10607 $$
000 WGUS75 KCYS 020545 FFSCYS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1143 PM MDT WED AUG 1 2007 WYC001-020555- ALBANY WY- 1143 PM MDT WED AUG 1 2007 ...A FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM MDT FOR CENTRAL ALBANY COUNTY... AT 1140 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT WATER HAS SUBSIDED OVER HIGHWAY 30 JUST NORTH OF ROCK RIVER...THUS ALLOWING THE HIGHWAY TO RE-OPEN. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1145 PM MDT. LAT...LON 4173 10607 4173 10584 4191 10584 4190 10607 $$ HAHN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:26 PM MDT, 7 hours 21 minutes earlier.
Area forecast discussion, Aug 1, 2:26 PM MDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 226 PM MDT WED AUG 1 2007 .SHORT TERM...TONIGHT THRU THURSDAY NIGHT...SFC FRON SAGGING SE ACROSS THE AREA WITH THUNDERSTORMS CONTG TO DEVELOP MAINLY FROM FAR SE WY INTO THE SRN NEB PANHANDLE. THIS AREA WILL SEE BEST CHANCE FOR HEAVY RAINS THIS EVENING BUT WITH SOMEWHAT ENHANCED NORTHERLY FLOW IN MID LEVELS ACTIVITY MOVING SOUTH FAST ENUF THAT FLOODING POTENTIAL SHOULD STAY RATHER LOCALIZED. ACTIVITY SHOULD DECREASE LATER THIS EVENING BUT SCTD SHOWERS STILL LIKELY ESP OVER SE WY. LITTLE CHANGE THURSDAY THRU THURSDAY NIGHT WITH SFC UPSLOPE FLOW COMBINING WITH SOME MODEST INSTABILITY FOR SCTD SHOWERS AND TSTRMS. .LONG TERM...FRIDAY THROUGH WEDNESDAY. LARGE RIDGE OVER WESTERN STATES WILL GIVE WAY TO TROUGH DIGGING INTO WEST COAST ON FRIDAY...WITH SOUTHWEST FLOW ALOFT DEVELOPING ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. EMBEDDED SHORTWAVES RIPPLING NORTHEAST FROM THE TROUGH WILL KEEP A CHANCE OF AFTERNOON AND EARLY NIGHT TIME SHOWERS OR THUNDERSTORMS IN THE GRIDS FROM FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES WILL BE IN THE 80S TO LOWER 90S AT LOWER ELEVATIONS WITH COOLER READINGS OVER THE HIGHER TERRAIN. LOW TEMPERATURES WILL BE IN THE 50S...COOLER MOUNTAINS. && .AVIATION...MAINLY VFR CONDS EXPECTED THRU THURSDAY BUT LOCAL MVFR CONDS IN SCTD SHOWERS AND TSTRMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM....EISE
Hazardous weather outlook, Aug 1, 10:33 AM MDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MDT WED AUG 1 2007 NEZ001>003-019>021-054-055-WYZ059>070-021115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1033 AM MDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT OVER MOST AREAS. NO SEVERE STORMS ARE EXPECTED BUT A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE AS STORM MOVEMENT WILL BE RATHER SLOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY. STORMS SHOULD BE MORE ISOLATED IN NATURE FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:44 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 46 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.